MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS T4; RADIOIMMUNOASSAY, TOTAL THYROXINE

ROCHE DIAGNOSTICS ELECSYS T4; RADIOIMMUNOASSAY, TOTAL THYROXINE
Model Number T4
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the cobas 8000 core unit is (b)(6).The patient sample was required for investigation.The patient sample was tested for interference and a prewash interference was detected.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys t4 (t4), elecsys ft3 iii ver.2, and elecsys t3 (t3) assay results from one patient sample tested on the cobas e 801 analytical unit.This medwatch is for the elecsys t4 (t4) assay.Please refer to the medwatch with: a1.Patient identifier: (b)(6) for the elecsys ft3 iii ver.2 assay.A1.Patient identifier: (b)(6) for the elecsys t3 (t3) assay.The questionable results were not reported outside the laboratory as they did not match the patient's clinical diagnosis.
 
Additional Manufacturer Narrative
The investigation determined an interferent in the patient sample had caused the event.Product labeling states "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.

Brand Name
ELECSYS T4
Common Device Name
RADIOIMMUNOASSAY, TOTAL THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20601092
Report Number1823260-2024-03179
Device Sequence Number20472523
Product Code CDX
UDI-Device Identifier07613336171677
UDI-Public07613336171677
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K961490
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberT4
Device Catalogue Number09007784190
Device Lot Number790382
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient SexMale